Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tramadol my only hope (im an addict) Please any input helps

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:23 AM in Pain Management
I was wondering what everyone's experience with ultram has been. I really appreciate any input as this drug is the only one my doctor might administer as i have been honest with him about my addictive personality.

PS if anyone could compare the relief to 5/500 hydrocodone I would appreciate it
advertisement

Comments

  • I feel is probably pretty close to the 5/500. But when I took it I felt the same effect from it as I did with norco (hydrocodone). For some reason Hydro, oxy and those types of meds give me somewhat of a wired feeling and the ultram did the same thing.
  • I was taking tramadol for about a month. It did ok for the pain, wasn't great, but it was enough. Kept me awake, and energetic. I would be careful though, as tramadol while not narcotic, can also be addictive. It says so in the paper that comes with it, that it should not be used by anyone with a history of abuse.

    However... I have heard it prescribed to a lot of people who aren't supposed to take narcotics because of prior abuse. If taken as prescribed, you should do fine.

    I can't really compare it to vicodin. Pain relief wise, I would say its close. I noticed a mild mood boost with it, very subtle. It helps a lot with fatigue. If I took it anytime after noon, I had a real hard time sleeping at night.

    I recently stopped taking it because it was giving me a racing heart, I felt like I had drank a pot of coffee. Tramadol can cause you to feel dizzy/faint upon standing. I typically have low blood pressure, so I did actually faint a few times. If it makes you feel faint when you stand up, it says to stand up very slowly, so your blood pressure doesn't drop too much.

    Good Luck!!
    Amanda
  • i applaud your honesty to your doc and us! i hope you find some relief..you are entitled to a break! tramadol made me feel funny,so a switched to another. stay honest your a part of the solution now and what you did will impact so many others in a positive way, it may not help you, but some doc somewhere will learn to trust again and give a person the meds they need! i hope you get a break soon,Karma and all that! there are soem docs who do pain contracts, where you agree to follow some rules, your a brave person and facing yourself is never easy. at some point we all are dependent on something, the fact of your cognizance is wonderful. stay cool and brave K?
  • boy would that be nice if it had the same effect im crossing my fingers
  • I started taking tramadol about 2 years ago, for dics and sciatic problems . sometimes I take more than prescribed,anyway if I am out of it I get very sick.I need to get off of this pain med rollercoaster. But I am still in pain after having surgury in june 08. I also been taking lyrica for over a year. NOW they want to do a epidural for the leg pain(before the surgery I had 5.... It could be worse I guess.
  • Tramadol has an SSRI in it. I'm just now getting over Serotinin Syndrome because I took Tramadol with Cymbalta. If you currently take an antidepressant, closely watch for the signs of serotonin poisoning. It can be life threatening. I was lucky to have been filling all my scripts with the same pharmacy. My pharm. called me when I gave them a script for flexeril to be filled. (flexeril also has a serotonin boosting effect) At that point I already had moderate symptoms and my pharmacist told me to get to my doctors asap. Had i filled the flexeril with a different pharm I would be in serious trouble right now. I was super mad at the doctor that prescribed the tramadol and flexeril. He knew I was taking Cymbalta. After I started taking the tramadol I started getting leg jerking as I was falling asleep. I told him about it. He then gave me the flexeril thinking that would help. Turns out the leg jerking is actually a symptom of serotini toxicity. It even has a name...myoclonus. Alot of doctors don't know that tramadol has an SSRI in it. Read up on the symptoms of serotonin syndrome (Wikipedia is a good one) and be cautious. As far as the pain relief I did get some pain relief but not as well as I do with hydrocodone. Everyone has different reactions to meds. I hope this one works for you.
  • hi,I know alot about ultram,-Mmaem03 is correct and i second to everything she said- i have taken my ultram for 10 years sum times it was my main pain med and times its my what i call booster med-many meds and ultram do not mix ultram is a 2 for 1 med a little pain reliever and a little antidep.like above stated serotonin syndrom can be bad. zoloft is another one that alot of people take and i find doc scribing both to there patents -not a good thing- docs need to get a refresher course on ultram- ultram is not what they thought it was at the beginning -when it was a new drug. i have been on it for over10 years i can go off it for 2 or 3 days but thats just cause im taking sumthing stronger for my pain at the time i never take it after 12 noon for it will keep me up all night, and i always take 2 in morning with my coffee-ultram perks me up so to speak.but anything that takes the edge off the pain also gets a little perky from having the break of being in pain
    doctors are scribing ultram not reading what is known about it this day 2008 as much as i would love to tell ya go for it because really i think it is a great pill it helps me from 2 sides, but i think doctors who say its not addicting are reading from a old book-so to speak- you can pm if youd like....patsy
  • as much benefit from the ultram as I do from the Tramadol. I know they are the same except Ultram is ER med.
  • I tried it for a while but it was far less efective for me than the hydrocodone. One thing that added a problem to it is that I also take carbamazepine which tremendously reduces the effect of the Tramadol.

    "C"
  • I thought Ultram came in ER and "not" ER (what's the word I'm looking for)
  • 3 diff meds.....tramadol-generic-for ultram.......ultramER is just ultramER is ultram extended release And i personal Do not like the ultramER-at all i get same relief with ultram or tramadol

    im not a pharmacy, doctor or no it all just me patsy and this is just what i know hehehe
  • ultram can come in just ultram or ultramER i myself DID NOT like the ER ultram at all
  • Thanks everyone , Im definitely going to give it a try I sure hope it works or ill be in agony as I cant take strong opiates.

    (Literally) I can kill a bottle of 90 Norco's in 4-5 days
  • IR (immediate release) ??
  • As I said before... Tramadol can be addictive. It says on the information sheet "You should not take Ultram if you have ever been addicted to drugs or alcohol" Also, "exceeding the recommended dose or taking this medicine for longer than prescribed may become habit-forming"

    Please be careful, as I know that you stated you have had addiction problems. It may not be worth taking... If you can take that many norco's, I'm not sure tramadol will be strong enough. Please try and follow dosing correctly. I'm not trying to beat you up or anything, only looking out for you.

    Good luck
    Amanda
  • Hiya,
    Last year i had to come off tramadol after taking it a couple of years, my new doctor wanted me to have a break. But it was awful i had stomach cramps, vomiting, sweating, shakes. My daughter had to go and see the doctor on my behalf as i was to ill, upon her telling him how ill i was, he didnt seem surprised. My daughter then asked him why i was having the symtoms, he told her its because they are morphine based, my symtoms were basically cold turkey.


    Angie x
  • my understanding that it is not morphine based, but attaches itself to the same receptors in the brain as a morphine based drug would. Would think that when stopping, withdrawls would be same as with morphine. But I could be wrong about this....it's been awhile since I did the research on it.
  • hiya
    After speaking to my daughter, she also corrected me saying it is not actually morphine based. I do believe you are correct, after reseaching Tramadol, caution is needed when taking any of the following: MAIOS,ANTIDEPRESSANTS,ALCOHOL,SEDATING DRUGS,RITONAVIR. Thankyou for correcting me .



    Angie x
advertisement
Sign In or Register to comment.